Alert archive / Mississippi / River Flood Warnings in 2015

River Flood Warning 77, NWS Memphis, TN

July 6, 2015Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Jul 6, 2015, 10:20 AM CDT for Monroe County, Mississippi. It was in force for 21 hr.

The area

The outline as issued.

The facts

Issued
Jul 6, 2015, 10:20 AM CDT (15:20 UTC)
Expired
Jul 7, 2015, 7:21 AM CDT
In force
21 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WGUS44 KMEG 061520
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT MON JUL 6 2015

The National Weather Service has issued a Flood Warning for the 
Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-071221-
/O.NEW.KMEG.FL.W.0077.150706T1520Z-150707T1221Z/
/AMYM6.1.ER.000000T0000Z.150706T1415Z.150707T0621Z.NO/
1020 AM CDT MON JUL 6 2015

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Tombigbee River near Amory 4W
* until Tuesday July 07.
* At 09 AM Monday the stage was...20.4 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet.
At 20.0 feet, Lowland flooding begins..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
2 follow-up statements
201 
WGUS84 KMEG 061655
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CDT MON JUL 6 2015

The Flood Warning continues for the Buttahatchie River...Tombigbee 
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-071655-
/O.EXT.KMEG.FL.W.0072.000000T0000Z-150708T0448Z/
/BGBM6.1.ER.150704T0330Z.150706T1200Z.150707T2248Z.NO/
1155 AM CDT MON JUL 6 2015

The Flood Warning continues for
  the Tombigbee River at Bigbee
* until Tuesday July 07.
* At 11 AM Monday the stage was 16.9 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 17.0 feet Monday July 06.
* Flood stage is 14.0 feet.
* At 17.0 feet...Water is flowing over portions of Hood Road and 
  extensive agricultural flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-071221-
/O.CON.KMEG.FL.W.0077.000000T0000Z-150707T1221Z/
/AMYM6.1.ER.000000T0000Z.150706T1415Z.150707T0621Z.NO/
1155 AM CDT MON JUL 6 2015

The Flood Warning continues for
  the Tombigbee River near Tombigbee River near Amory 4W
* until Tuesday July 07.
* At 11 AM Monday the stage was 20.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 20.3 feet Monday July 06.
* Flood stage is 20.0 feet.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-071654-
/O.EXT.KMEG.FL.W.0076.150706T1655Z-150709T0936Z/
/ABDM6.1.ER.150706T1551Z.150707T1200Z.150709T0336Z.NO/
1155 AM CDT MON JUL 6 2015

The Flood Warning continues for
  the Buttahatchie River near Aberdeen
* from Monday July 06 until Wednesday July 08.
* At 11 AM Monday the stage was 13.3 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 14.6 feet Tuesday July 07.
* Flood stage is 13.0 feet.
* The river rose above flood stage Monday July 06 and will continue 
  rising to near 14.6 feet by Tuesday July 07. The river will fall 
  below flood stage Wednesday July 08.
* At 15.0 feet...Water is covering a portion of airbase road located 
  on the west bank of the river. Low lying farm land is flooded

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$
553 
WGUS84 KMEG 070219
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
919 PM CDT MON JUL 6 2015

The Flood Warning has been canceled for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-070249-
/O.CAN.KMEG.FL.W.0077.000000T0000Z-150707T1221Z/
/AMYM6.1.ER.150706T2315Z.000000T0000Z.150706T2315Z.NO/
919 PM CDT MON JUL 6 2015

Forecast information for
  Tombigbee River near Tombigbee River near Amory
* At 08 PM Monday the stage was 19.9 feet.
* No flooding is currently forecast.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 19.6 feet Tuesday July 07.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 6, 9:06 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 6, 9:06 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
906 AM CDT MON JUL 6 2015

.UPDATE...

UPDATED TO INCREASE POPS ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.

&&

.DISCUSSION...

AN ENHANCEMENT OF THE LOW LEVEL JET CONTINUES TO NOSE INTO THE MID
SOUTH THIS MORNING IN RESPONSE TO A SUBTLE SHORTWAVE MOVING
THROUGH THE AREA. LOW LEVEL CONVERGENCE ON THE NOSE OF THE JET HAS
INITIATED SHOWERS AND THUNDERSTORMS IN THE MOIST AND UNSTABLE
AIRMASS WHICH WILL MOVE EAST THROUGH THE MORNING HOURS. THE
GREATEST COVERAGE SHOULD REMAIN ACROSS NORTHEAST MISSISSIPPI WHERE
INCREASED POPS TO LIKELY FOR THE REMAINDER OF THE MORNING HOURS.
THIS CONVECTION SHOULD DIMINISH LATE THIS MORNING AS THE SHORTWAVE
MOVES EAST AND THE LOW LEVEL WIND FIELDS WEAKEN.

ANOTHER SHORTWAVE LIFTING NORTHEAST FROM THE SOUTHERN PLAINS MAY
BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS INTO
NORTHEAST ARKANSAS LATE THIS AFTERNOON AND MORE LIKELY DURING THE
EVENING HOURS. ELSEWHERE...ONLY SLIGHT CHANCES FOR DIURNALLY
ENHANCED CONVECTION WILL EXIST THROUGH THE AFTERNOON HOURS.

UPDATED ZONES AND GRIDS HAVE BEEN SENT.

JLH

&&

.PREV DISCUSSION... /ISSUED 341 AM CDT MON JUL 6 2015/

DISCUSSION...

CURRENTLY MAINLY CLEAR SKIES PREVAIL ACROSS THE FORECAST AREA.
EXPECT SOME STRATUS CLOUDS TO DEVELOP BY SUNRISE THEN BREAK UP
AGAIN LATER IN THE MORNING.

TODAY THROUGH WEDNESDAY...A WEAK UPPER TROUGH OVER THE MISSISSIPPI
VALLEY WILL ERODE AS AN UPPER HIGH BEGINS TO BUILD IN FROM THE
EAST. A STATIONARY FRONT WILL REMAIN JUST TO THE NORTH OF THE
FORECAST AREA THROUGH THE PERIOD. PLENTY OF DIURNAL INSTABILITY
WILL ALLOW FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY
DURING THE AFTERNOON AND EVENING HOURS. THE BEST CHANCE OF STORMS
APPEAR TO BE IN THE NORTH CLOSER TO THE BOUNDARY. A MARGINAL RISK
OF SEVERE STORMS EXIST TODAY OVER THE NW HALF OF THE FORECAST AREA
FOR MAINLY DAMAGING WINDS.

THURSDAY THROUGH SUNDAY...THE UPPER RIDGE WILL BECOME MORE
ESTABLISHED OVER THE REGION DECREASING THUNDERSTORM CHANCES AND
INCREASING HEAT INDICES TO AROUND OR JUST ABOVE 100F.

SWC

&&

.AVIATION...

12Z TAF CYCLE (06/12Z-07/12Z)

INCREASED WINDS HAVE PROHIBITED FOG FROM FORMING AT ALL SITES BUT
KTUP. IFR AND LIFR CONDITIONS DUE TO DEVELOPING STRATUS ARE
POSSIBLE AT ALL SITES THIS MORNING WITH MORE CONFIDENCE FOR THESE
CONDITIONS AT KTUP AND KMEM. CONDITIONS WILL IMPROVE TO VFR AS
STRATUS LIFTS LATER IN THE MORNING. ISOLATED THUNDERSTORMS ARE
POSSIBLE IN THE LATE AFTERNOON WITH BETTER COVERAGE OCCURING
ALONG AND WEST OF THE MS RIVER. ADDED VCTS FOR KJBR..KMEM..KMKL.
WINDS WILL BE FROM THE SW TODAY AT 6-10KTS AND 10-15KTS WITH GUSTS
UP TO 23KTS AT KJBR.

JPM3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 6, 4:10 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT MON JUL 6 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-071115-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
410 AM CDT MON JUL 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MARGINAL RISK OF SEVERE STORMS MAINLY ALONG AND WEST
OF A DYERSBURG...MEMPHIS...AND CLARKSDALE LINE FOR THIS AFTERNOON
AND EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY NORTH OF A HARRISBURG ARKANSAS...TO CAMDEN TENNESSEE
LINE. DAMAGING WINDS WILL BE THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ACROSS THE WESTERN COUNTIES OF THE
MIDSOUTH TODAY AND THE NORTHERN COUNTIES TUESDAY AND WEDNESDAY.

SWC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 10:23 AM CDTFlash Flood WarningMEGLafayette2 hr

Nearby

River Flood Warnings in Mississippi, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.